MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES ALEXIS WOUND PROTECTOR-RETRACTOR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES ALEXIS WOUND PROTECTOR-RETRACTOR; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C8313
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: formation of defunctioning loop colostomy.Description of event: "we had an incident last week whereby one of the xxs alexis retractors broke.Here is a brief description of event: "patient was in theatre for formation of defunctioning loop colostomy, alexis wound retractor xxs was requested by surgeon.Alexis was inserted into abdominal opening, while turning down external loop the connecting sheath split vertically between the rings." additional information received from company rep.Via email on 05jun24: - the event date initially reported was incorrect and the incident occurred on (b)(6) 2024, i was notified on 04-06-24.- the lot number is 1502196.- the device has been disposed of, but a picture of the device was taken.Intervention: unknown.Patient status: uknown.
 
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation, but lot number is provided.A follow-up report will be provided upon completion of the investigation.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photo of the event unit was provided.Visual inspection of the photo confirmed the complainant¿s experience of sheath tear.It was also noted some of the torn portions contained jagged edges.Based on the description of the event and the photo provided, it is likely that a sharp object or instrument came into contact with the sheath, resulting in a hole or tear that further propagated during use.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.Correction: updated the brand name in section d1.
 
Event or Problem Description
Procedure performed: formation of defunctioning loop colostomy.Description of event: "we had an incident last week whereby one of the xxs alexis retractors broke.Here is a brief description of event: "patient was in theatre for formation of defunctioning loop colostomy, alexis wound retractor xxs was requested by surgeon.Alexis was inserted into abdominal opening, while turning down external loop the connecting sheath split vertically between the rings." additional information received from company rep.Via email on 05jun2024: the event date initially reported was incorrect and the incident occurred on 07-05-2024, i was notified on (b)(6) 2024.The lot number is 1502196.The device has been disposed of, but a picture of the device was taken.Additional information received from company rep.Via email on 13aug2024: alexis split when folding it down before planning to bring a loop of bowel out to form stoma.Reported incident to the appropriate persons, handed faulty/damaged item off the sterile field.No particulation was noticed.Intervention: unknown.Patient status: patient is well.

Brand Name
ALEXIS WOUND PROTECTOR-RETRACTOR
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key19589665
Report Number2027111-2024-00708
Device Sequence Number3340289
Product Code GCJ
UDI-Device Identifier00607915125219
UDI-Public(01)00607915125219(17)260827(30)01(10)1502196
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2026
Device Model NumberC8313
Device Catalogue Number101355501
Device Lot Number1502196
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown